Laser Treatment for Tyndall Effect After Restylane?

Can Lasers Be Used to Treat Tyndall Effect Under One Eye from Restylane Treatment I Received 4 Months Ago?

Doctor Answers (5)

Laser treatment for Tyndall Effect after Restylane

+1

Laser treatment would not improve the blue discoloration from too superficially injected Restylane.  The Restylane might be able to be extruded through small punctures into the area but hyaluronidase would be the best treatment.  Please see an experienced injector.


Toronto Dermatologist
5.0 out of 5 stars 16 reviews

Laser is Not a Good Option

+1

Laser treatment for the bluish discoloration after Restylane is not a good option.  With time this will resolve on its own.  You also have the option of dissolving the hyaluronic acid using hyaluronidase.  The doctor who injected you should be able to administer that.  However, it will dissolve most of the Restylane in that area, so you will be left with how you started. 

Lisa Benest, MD
Burbank Dermatologist
4.5 out of 5 stars 3 reviews

Tyndall effect is caused by the optics of the skin

+1

When material refracts light from the deeper layers of the skin, blue wavelengths will be bent back outward and thus result in the bluish discoloration we see when fillers are injected to close to the surface.  Good placement avoids this problem, but I have personally seen cases from other physicians where products have migrated upward after many years.  Strange, I know.

Unfortunately, the only way to fix Tyndall effect is to remove the problem and lasers will not remove the filler.  Depending on the filler, there are different treatments, but the one everyone is most familiar with is hyaluronidase for hyaluronic acid fillers (restylane, perlane, juvederm).  

I hope this helps.

 

Daniel I. Wasserman, MD
Naples Dermatologic Surgeon

You might also like...

blue discoloration(tyndall) from Restylane injections?

+1

Light reflecting off of the injectable product can result in a blue discoloration in some. Superficial injections or areas where there is thin skin can be predisposed to this in some individuals. If superficial, we can use a small needle to help faciliate removal of the product. If a bit deeper it is often easier to inject a product called hyaluronidase to help "dissolve" it. Your doctor should test you for an allergy to this product prior to injecting it in greater quantities.

Jeffrey Kenkel, MD
Dallas Plastic Surgeon
5.0 out of 5 stars 5 reviews

Hyaluronidase

+1

If the Restylane can not be extracted by puncturing the skin and lateral pressure, hyaluronidase should be used. This is an enzyme that breaks up ( and melts) hyaluronic acid. You should be tested elsewhere on the skin first to be sure you do not have an allergy.

Arnold R. Oppenheim, MD
Virginia Beach Dermatologist
4.5 out of 5 stars 10 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.